MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC.; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 5/5/2026.D4: batch # 651d42.Investigation summary.The product was returned to ethicon endo surgery for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that the glc80 was received with the metal anvil and the anvil insert detached from the handle shroud.Further evaluation shows the clamp arm pivot pin and the clamp dowel pin detached and returned inside a plastic bag.No reload was received.During the visual inspection, the internal tab of the anvil shroud was noted broken.The proximal end of the anvil shroud was reviewed and the witness marks were present.Witness marks indicate the device was mis clamped without having the device halves locked.It's possible that the pivot and dowel pin fell out when the anvil shroud was broken.No functional test was performed due to the condition of the device.The damaged noted on the anvil shroud was confirmed and it is related to improper use of the device due to the witness marks present.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 651d42, and no non-conformances were identified.Additional information was requested and the following was obtained: after the first stapling, the echelon clip broke at the stapling mechanism.A plastic tie also split.Two small metal fragments detached and fell into the surgical field.These fragments were recovered.The incident necessitated the resumption of the anastomosis, resulting in a lengthening of the operative time and the recovery time.No other clinical consequences were observed in the patient.Post-operative care was not changed.During the operation, after the first stapling the echelon clamp broke.Two small pieces of metal fell.A plastic tie has cracked.For the patient, a delay in taking charge occurred, and the anastomosis had to be repeated.Increasing all the risks associated with this operation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unk procedure, after the first stapling the echelon clamp broke.The two small metal pieces fell.A plastic tie has cracked.The use was made according to the manufacturer¿s recommendations by an experienced surgeon.The anastomosis had to be redone.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25086855
Report Number3005075853-2026-03426
Device Sequence Number10533061
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public(01)10705036030881(17)280731(10)686D29
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Device Lot Number686D29
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown